I've been on Sinemet for 2 yrs, very effective. Should I be worried if its losing its effectiveness?

Answers (2)

4 May 2011

I have been on Sinement for 2 yrs also and went for my checkup last month. I was put on Azilect along with the Sinement. I asked about Sinement losing its effectiveness and my dr. said that eventually it will not work as good. I have a very mild case of Parkinson's and thought I was doing just fine with the Sinement but I guess he could see that I had a little more tremor then before.
Im not a Dr. ~ hope this helps.

Votes: +1

10 May 2011

I'm no doc, but I've hade parkinson's over 10 years. Yes, sinnemett (levo/carba dopa combination) not only doe's not work as well, but, over time, will eventually start creating the very symptoms it is working to eliminate. In my case, I started at 25/100, 4X day. Another doc upped it to 25/250 5X day. The latter made me sway , like you see in Mike J Fox. Now I am back to the 25/100--more tremors, less sway. My opinion as a patient is to be "body aware". If it works at a particular dose, stay there as long as can. I also take another movement disorder drug with levo/carba dopa, but name excapes me. There are many promising new drugs out for this malady, so keep your head up!
Tomba

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Is there a solution to the benefits of Sinemet wearing off in 3-4 hours?

Am taking 25-100 Sinemet tabs TID for Parkinson's disease but begin "shuffling" gait after only 3-4 hours. I have been daignosed x 3 ...

2 answers 19 Sep 2011

Can you get Parkinsons if you take Parkinsons Drugs. Thank you. Julian?

Dad was told he had Parkinsons he went in to hosptail and the dr put him on drugs and he is out for five hours 5 times now he is home with out ...

4 answers 25 Sep 2012